Alert archive / North Carolina / Special Weather Statements in 2021

Special Weather Statement, NWS Raleigh, NC

June 4, 2021Wilson County, North Carolina

NWS Raleigh, NC issued this special weather statement at Jun 4, 2021, 7:38 PM EDT for Wilson County, North Carolina. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2021, 7:38 PM EDT (23:38 UTC)
Expired
Jun 4, 2021, 8:45 PM EDT
In force
67 min
Issued by
NWS Raleigh, NC

County Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 41 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2021-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 344 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2021-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
344 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

431 
WWUS82 KRAH 042338
SPSRAH

Special Weather Statement
National Weather Service Raleigh NC
738 PM EDT Fri Jun 4 2021
 
NCZ027-042-043-050045-
Nash NC-Johnston NC-Wilson NC-
738 PM EDT Fri Jun 4 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN NASH...
WILSON AND NORTHEASTERN JOHNSTON COUNTIES UNTIL 845 PM EDT...

At 737 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Zebulon to near Wilson
to 6 miles southeast of Elm City. Movement was southeast at 10 mph.

Wind gusts up to 45 mph will be possible with these storms.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.

Locations impacted include...
Wilson, Bailey, Kenly, Lucama, Middlesex, Stantonsburg, Black Creek,
Saratoga, Sims and Flowers.

LAT...LON 3557 7782 3559 7782 3559 7800 3560 7806
      3557 7807 3562 7836 3570 7842 3575 7838
      3580 7829 3580 7800 3577 7775 3568 7766
TIME...MOT...LOC 2337Z 314DEG 7KT 3576 7828 3576 7795 3573 7779 

$$

26

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jun 4, 3:30 PM EDT, 4 hours 8 minutes earlier.

Area forecast discussion, Jun 4, 3:30 PM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
330 PM EDT Fri Jun 4 2021

.SYNOPSIS...
An upper level trough cross the area through the evening. The
attendant cold front will stall out over the area and then
dissipate. An upper level ridge will develop across the area late in
the weekend through early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 315 PM Friday...

The upper level trough is currently in the process of moving through
the region and will exit east of the area by the early evening.
Meanwhile, the weak surface cold front has made it into the NC
Foothills. The front is expected to drift east into the western
Piedmont, where it will then stall, before dissipating on Saturday.
Suppressed by significant mid-level drying that can be seen on GOES-
16 WV imagery spreading west to east through the area, convection
will be limited to isolated/widely scattered across the central
Piedmont, Sandhills, and coastal plain through the evening.
Thereafter, it will be mostly dry with only partial clearing as
scattered to occasionally broken high clouds stream across the area.
Given the wet soils across the area, any partial clearing will make
areas of fog a real possibility across mainly central and eastern
areas. Lows in the lower to mid 60s north to upper 60s south.

&&

.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
As of 330 PM Friday...

The stalled sfc front will wash out across the area on Saturday.
Meanwhile, heights aloft increase as subtropical ridging re-
establishes itself across the SE US.

Initially, the axis of deeper moisture will lie just to our south.
However, this moisten laden air, featuring PWATS of 1.5-2.0" will
steadily work it's way north into the area through the evening and
overnight. Aided by weak shortwave impulses moving across the
southern portions of NC, isolated to widely scattered diurnally
driven showers and storms are expected the southern counties. Shear
is very weak, generally less than 20kts, so not expecting much more
than just your everyday garden variety shower or storm. Highs in the
mid to upper 80s. Lows 65 to 70.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
As of 225 PM Friday...

Upper level trough over the lower MS valley will build into the OH
valley as the upper level ridge builds from the Gulf of Mexico north
into New England early next week. At the surface, a strong Bermuda
high to our east remains stationary for most of the week
continuously directing warm moist air into the Mid-Atlantic region.
As the moisture flow remains consistent through the week,
precipitable water values will be near record values of 2 inches
through the period. A summertime pattern will be noticeable with
chance of afternoon thunderstorms daily throughout the workweek.

Temperatures will start off the week at or just above normal with
highs in the low to mid 80s and by mid week temperatures will be 4-5
degrees above average with temperatures in the upper 80s to low 90s
in the south. As previously expressed, afternoon convection will be
possible everyday across the region but these pulse type storms
should diminish by late evening.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 215 PM Friday...

Some lingering MVFR ceilings across the eastern TAF sites
will lift to VFR between 18 to 20z. Isolated to widely scattered
showers and thunderstorms and associated sub-VFR conditions will re-
develop across the Piedmont this afternoon and then push east across
the Coastal Plain with all of the precipitation tapering off by
evening. Thereafter, expect VFR conditions at KINT and KGSO.
However, at the remainder TAF sites, there is the potential for some
IFR to MVFR conditions in fog/stratus between 06 to 12z Saturday.

Winds will remain less than 10kts today, becoming northwesterly in
the Triad late this afternoon and evening. Across central and
eastern TAF sites, winds will remain light and generally from
the south.

Outlook: After relatively low rain chances on Saturday, a moist and
unstable airmass will support a good chance of scattered diurnal
showers and thunderstorms Sun-Wed. Early morning fog or stratus will
also be possible as well from Sunday through Wednesday.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...CBL/Blaes
NEAR TERM...CBL
SHORT TERM...CBL
LONG TERM...CA
AVIATION...CBL
Hazardous weather outlook, Jun 4, 3:53 PM EDT, 3 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
353 PM EDT Fri Jun 4 2021

NCZ007>011-024>028-040>043-075>078-085-086-088-089-052000-
Person-Granville-Vance-Warren-Halifax-Orange-Durham-Franklin-Nash-
Edgecombe-Chatham-Wake-Johnston-Wilson-Moore-Lee-Harnett-Wayne-
Scotland-Hoke-Cumberland-Sampson-
353 PM EDT Fri Jun 4 2021

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

An isolated strong to severe thunderstorm is possible this afternoon
and evening. The primary threat is damaging winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ021>023-038-039-073-074-083-084-052000-
Forsyth-Guilford-Alamance-Davidson-Randolph-Stanly-Montgomery-Anson-
Richmond-
353 PM EDT Fri Jun 4 2021

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 4, 3:39 PM EDT, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Raleigh NC
339 PM EDT Fri Jun 4 2021

NCZ007>010-024>026-042030-
Franklin NC-Vance NC-Durham NC-Person NC-Warren NC-Granville NC-
Orange NC-
339 PM EDT Fri Jun 4 2021

...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS
WILL AFFECT SOUTHERN PERSON... VANCE...WARREN...NORTHEASTERN
ORANGE...GRANVILLE...NORTHWESTERN DURHAM AND NORTHERN FRANKLIN
COUNTIES UNTIL 430 PM EDT...

At 335 PM EDT, Doppler radar was tracking scattered showers and
isolated thunderstorms along a line extending from 6 miles south of
Boydton to near Oxford to near Rougemont. Movement was southeast at
25 mph.

Wind gusts up to 45 mph will be possible with these showers
and storms.

Locations impacted include...
Henderson, Oxford, Creedmoor, Warrenton, Butner, Franklinton,
Norlina, Kittrell, Rougemont and Stem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong winds may occur well ahead of any rain or lightning. Do not
wait for the sound of thunder before taking cover. SEEK SHELTER
IMMEDIATELY inside a sturdy structure and stay away from windows.

&&

LAT...LON 3652 7790 3644 7792 3636 7792 3617 7803
      3606 7858 3606 7865 3614 7894 3622 7909
      3628 7914 3638 7864 3654 7848 3655 7795
TIME...MOT...LOC 1935Z 295DEG 20KT 3657 7836 3636 7858 3627 7898

26
Special weather statement, Jun 4, 4:43 PM EDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Raleigh NC
443 PM EDT Fri Jun 4 2021

NCZ008>011-026-027-042145-
Nash NC-Franklin NC-Vance NC-Warren NC-Halifax NC-Granville NC-
443 PM EDT Fri Jun 4 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN VANCE...
CENTRAL WARREN...NORTHERN NASH...SOUTHERN GRANVILLE...NORTHWESTERN
HALIFAX AND FRANKLIN COUNTIES UNTIL 545 PM EDT...

At 443 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Littleton to 6 miles
north of Louisburg to Butner. Movement was east at 20 mph.

Wind gusts up to 40 mph will be possible with these storms.

Locations impacted include...
Roanoke Rapids, Creedmoor, Louisburg, Warrenton, Halifax, Butner,
Franklinton, Littleton, Kittrell and Bunn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing
around light outdoor objects.

&&

LAT...LON 3648 7777 3648 7764 3644 7762 3641 7755
      3637 7755 3634 7759 3631 7757 3614 7771
      3582 7825 3590 7831 3591 7835 3593 7835
      3598 7843 3608 7869 3607 7876 3614 7881
      3628 7841 3651 7791
TIME...MOT...LOC 2043Z 290DEG 18KT 3645 7795 3619 7827 3613 7875

10
Special weather statement, Jun 4, 5:53 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Raleigh NC
553 PM EDT Fri Jun 4 2021

NCZ011-042300-
Halifax NC-
553 PM EDT Fri Jun 4 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HALIFAX COUNTY
UNTIL 700 PM EDT...

At 553 PM EDT, Doppler radar was tracking a strong thunderstorm over
Halifax, moving southeast at 20 mph.

Wind gusts up to 40 mph will be possible with this storm.

Locations impacted include...
Halifax and Tillery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
light outdoor objects.

&&

LAT...LON 3608 7732 3631 7769 3636 7759 3631 7757
      3630 7754 3632 7744 3629 7741 3626 7741
      3624 7738 3621 7738 3618 7731 3617 7731
      3617 7729 3616 7727 3614 7726 3613 7725
      3612 7725 3612 7724 3611 7724 3610 7723
TIME...MOT...LOC 2153Z 299DEG 19KT 3630 7756

10
Special weather statement, Jun 4, 6:02 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Raleigh NC
602 PM EDT Fri Jun 4 2021

NCZ027-028-043-042300-
Edgecombe NC-Nash NC-Wilson NC-
602 PM EDT Fri Jun 4 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL NASH...SOUTHERN
EDGECOMBE AND EASTERN WILSON COUNTIES UNTIL 700 PM EDT...

At 602 PM EDT, Doppler radar was tracking a strong thunderstorm near
Nashville, moving southeast at 20 mph.

Wind gusts up to 40 mph will be possible with this storm.

Locations impacted include...
Rocky Mount, Nashville, Wilson, Elm City, Dortches, Sharpsburg,
Pinetops, Macclesfield, Saratoga and Conetoe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
light outdoor objects.

&&

LAT...LON 3580 7747 3576 7752 3560 7777 3589 7805
      3602 7790 3582 7741
TIME...MOT...LOC 2202Z 306DEG 19KT 3591 7793

10
Special weather statement, Jun 4, 6:59 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Raleigh NC
659 PM EDT Fri Jun 4 2021

NCZ011-042330-
Halifax NC-
659 PM EDT Fri Jun 4 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HALIFAX COUNTY
UNTIL 730 PM EDT...

At 658 PM EDT, Doppler radar was tracking a strong thunderstorm
about 9 miles south of Rich Square, moving southeast at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Scotland Neck.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around light outdoor objects.

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

LAT...LON 3609 7731 3603 7738 3618 7743 3621 7739
      3619 7735 3619 7733 3617 7731 3617 7729
      3616 7727 3614 7726 3614 7725 3612 7725
      3612 7724 3611 7724 3610 7723
TIME...MOT...LOC 2258Z 309DEG 15KT 3613 7730

10
Special weather statement, Jun 4, 7:38 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
738 PM EDT Fri Jun 4 2021

NCZ027-042-043-050045-
Nash NC-Johnston NC-Wilson NC-
738 PM EDT Fri Jun 4 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN NASH...
WILSON AND NORTHEASTERN JOHNSTON COUNTIES UNTIL 845 PM EDT...

At 737 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Zebulon to near Wilson
to 6 miles southeast of Elm City. Movement was southeast at 10 mph.

Wind gusts up to 45 mph will be possible with these storms.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.

Locations impacted include...
Wilson, Bailey, Kenly, Lucama, Middlesex, Stantonsburg, Black Creek,
Saratoga, Sims and Flowers.

LAT...LON 3557 7782 3559 7782 3559 7800 3560 7806
      3557 7807 3562 7836 3570 7842 3575 7838
      3580 7829 3580 7800 3577 7775 3568 7766
TIME...MOT...LOC 2337Z 314DEG 7KT 3576 7828 3576 7795 3573 7779

26

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 9:20 PM EDTSpecial Weather StatementRAHForsyth55 min
Jun 3, 11:33 PM EDTSpecial Weather StatementRAHForsyth42 min
Jun 4, 3:39 PM EDTSpecial Weather StatementRAHGranville, Vance, Warren51 min
Jun 4, 4:43 PM EDTSpecial Weather StatementRAHFranklin, Halifax, Warren62 min
Jun 4, 5:53 PM EDTSpecial Weather StatementRAHHalifax67 min
Jun 4, 6:02 PM EDTSpecial Weather StatementRAHEdgecombe58 min
Jun 4, 6:59 PM EDTSpecial Weather StatementRAHHalifax31 min

Nearby

Special Weather Statements in North Carolina, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.